Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

25 year old with irregular periods, reduced menstruation. How to regularize the periods?

hi I'm Urie...I have irregular monthly period it took for 3,4,5 sometimes it took for 9 months before I get...I have low blood flow menstruation too it took for 1 or 2 days only but I know the normal is 3 days....I'm only 25 years of age i want to have a normal menstruarion I hope you can help me on my problem please..
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Less menstrual flow is called hypoomenorrhoea where the blood loss is scanty and the menstruation lasts for only 1 or 2 days. Erratic and infrequent extension of of menstrual cycle exceeding 35 days is called oligomennorhoea.

Most often this is due to thyroid problems. Both hypothyroidism (low thyroid hormone level) and hyperthyroidism (high thyroid hormone level) can result in menstrual irregularities. Other frequent causes are poly cystic ovarian disease (PCOD), obesity or malnutrition.

Correction of the causative factor can solve your problem. Thyroid problem is sometimes associated with PCOD. In case of obesity, proper weight reduction is necessary. Correction of anemia and other nutritional deficiencies will also help.

Cyclic administration of estrogen and progesterone will regularise the periods. Triphasic oral contraceptive pills (OCP) are given to maintain regular period with normal blood flow. Triphasic pills mimic normal hormonal fluctuation. Being an young girl you should not take it for more than 4 years at a stretch. Both estrogen and progesterone inhibit ovulation and progesterone ensures prompt bleeding maintaining a 28 day cycle period. Fertilization will return within a period of 6 months of stopping the pills.

I hope this is useful to you.
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor